| Model Number |
TA30V3L |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that intraoperatively, during use of the open stapler, a staple formation issue occurred, with only 70% of the staples firing.The device was replaced.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional Manufacturer Narrative
Product analysis #(b)(4):this report is based on information provided by returned product analysis (rpa) lab investigation personnel.Rpa lab received one ta30v3l opened by the account without the packaging.Visual inspection: -visual inspection of the sulu (single use loading unit) noted that some of the staples were partially advanced in the cartridge.-the staples were in unformed condition.-the pusher slots that did not have partially advanced staples were not loaded with any staples.Evaluation: -an rpa representative instrument was used for testing.-the advanced staples in the sulu were reused and reset inside the cartridge.-the instrument and the sulu were applied to appropriate test media.-the jaw closed smoothly, the pin slide advanced fully, and the handle actuated smoothly into pre-clamped and clamped positions.-the jaw opened, handle unlocked, and pin slide retracted when black release button was depressed.-acceptable staple formation was observed on test media.Based on the evidence available the reported condition of staple formation was confirmed.The analysis noted evidence that the device was not used as intended.The ifu states: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the instrument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The black release button may be used to open the instrument at any time during approximation.Replication of the advanced staple condition may occur when the firing stroke is not completed during application.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Correction: b5 (remove), e1 (remove), g3, h3, h11 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted visual inspection of the sulu (single use loading unit) noted that some of the staples were partially advanced in the cartridge.The staples were in unformed condition.The pusher slots that did not have partially advanced staples were not loaded with any staples.That the advanced staples in the sulu were reused and reset inside the cartridge.The instrument and the sulu were applied to appropriate test media.The jaw closed smoothly, the pin slide advanced fully, and the handle actuated smoothly into pre-clamped and clamped positions.The jaw opened, handle unlocked, and pin slide retracted when black release button was depressed.Acceptable staple formation was observed on test media.It was reported that a staple formation issue occurred.The reported issue not used as intended.The product analysis noted evidence that the device was not used as intended.Replication of the advanced staple condition may occur when the firing stroke is not completed during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the ins trument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The black release button may be used to open the instrument at any time during approximation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.